Thorazine – update

I may have mentioned in here in the past that I have been getting the beginnings of Tardive Dyskinesia.  It is very slight, just a bit of vibration in my tongue.  I have reported it to Dr. P.  We decided not to do anything about it, because it wasn’t getting any worse, and because it wasn’t bothersome, but I did worry that it would worsen in the future.

Well, it seems to have worsened slightly.  The vibrations are more intense now and to stop my tongue from vibrating, I sometimes purse my lips.  It is a strange habit.  I think people can see the area under my jaw vibrating from the tongue movements, or perhaps my cheeks, but this might be a bit of self-consciousness on my part.

Here is an excellent You-Tube on the topic of Tardive Dyskinesia:

http://www.youtube.com/watch?v=R0EbgpyztCA&feature=related

So, if you’ve viewed the You-Tube, you know I’ve got reason to be concerned.

TD is permanent and there is no known cure.  Dr. P says it may be advantageous to stop taking the Thorazine, which is the medication that caused the TD.   Stopping the drug may lessen what I am experiencing.  However, Dr. P says that if I can’t adjust, and we have to restart it, the TD may be aggrevated more.

With the glaring exception of the fact that I have been starving myself, I have been stable.  My meds seem to be right for me.  I don’t like the idea of messing with them.  Still, it may be time to start thinking of getting off Thorazine before this TD business gets worse.

Given that I have started this habit of pursing my lips, and also that I believe the tongue vibrations are visible, perhaps ever so slightly, outside my mouth, to others, these are indications that the warning signs have worsened.

I know it’s Sunday, but as soon as I finish writing this blog entry, I’m going to give Dr. P a call, and leave a message telling her I think it’s time to try to get off Thorazine.  We could taper slowly.  I’m going to do it.

Feedback and comments welcome!